All Issues

Volume 16, 2022

Volume 15, 2021

Volume 14, 2020

Volume 13, 2019

Volume 12, 2018

Volume 11, 2017

Volume 10, 2016

Volume 9, 2015

Volume 8, 2014

Volume 7, 2013

Volume 6, 2012

Volume 5, 2011

Volume 4, 2010

Volume 3, 2009

Volume 2, 2008

Volume 1, 2007

Advances in Mathematics of Communications

May 2017 , Volume 11 , Issue 2

Special issue dedicated to the conference WMC2016 (Workshop on Mathematics in Communications)

Select all articles


F. Castro, D. Gomez-Perez, A. Klapper, I. Rubio, M. Sha and A. Tirkel
2017, 11(2): i-i doi: 10.3934/amc.201702i +[Abstract](3646) +[HTML](463) +[PDF](29.6KB)
Rank equivalent and rank degenerate skew cyclic codes
Umberto Martínez-Peñas
2017, 11(2): 267-282 doi: 10.3934/amc.2017018 +[Abstract](4186) +[HTML](63) +[PDF](373.9KB)

Two skew cyclic codes can be equivalent for the Hamming metric only if they have the same length, and only the zero code is degenerate. The situation is completely different for the rank metric. We study rank equivalences between skew cyclic codes of different lengths and, with the aim of finding the skew cyclic code of smallest length that is rank equivalent to a given one, we define different types of length for a given skew cyclic code, relate them and compute them in most cases. We give different characterizations of rank degenerate skew cyclic codes using conventional polynomials and linearized polynomials. Some known results on the rank weight hierarchy of cyclic codes for some lengths are obtained as particular cases and extended to all lengths and to all skew cyclic codes. Finally, we prove that the smallest length of a linear code that is rank equivalent to a given skew cyclic code can be attained by a pseudo-skew cyclic code.

Determining steady state behaviour of discrete monomial dynamical systems
Dorothy Bollman and Omar Colón-Reyes
2017, 11(2): 283-287 doi: 10.3934/amc.2017019 +[Abstract](3566) +[HTML](60) +[PDF](263.5KB)

In previous work [3] Colón-Reyes et al developed criteria for determining when a discrete monomial dynamical system reaches steady state behaviour. These criteria depend on determining when a certain matrix over a finite ring, that is not a field, defines a fixed point system. It was not until recently that criteria to determine linear steady state behaviour over rings have been found. Using these new results we present a new algorithm to determine steady state behaviour of monomial dynamical systems over finite fields. Delgado-Eckert [5] has also obtained an algorithm for the finite field case, but his algorithm does not take into account the result in [3] and requires $O(n^4\; q^2 \log\; q)$ integer operations. Our algorithm requires only $O(n^3 \log(n\; \log \; q))$ integer operations.

Certain sextics with many rational points
Motoko Qiu Kawakita
2017, 11(2): 289-292 doi: 10.3934/amc.2017020 +[Abstract](3409) +[HTML](59) +[PDF](245.8KB)

We construct a family of sextics from the Wiman and Edge sextics. We find a curve over $\mathbb{F}_{5^7}$ attaining the Serre bound, and update $9$ entries of genus $6$ in by computer search on these sextics.

Explicit constructions of bent functions from pseudo-planar functions
Kanat Abdukhalikov and Sihem Mesnager
2017, 11(2): 293-299 doi: 10.3934/amc.2017021 +[Abstract](3659) +[HTML](70) +[PDF](325.0KB)

We investigate explicit constructions of bent functions which are linear on elements of spreads. Our constructions are obtained from symplectic presemifields which are associated to pseudo-planar functions. The following diagram gives an indication of the main interconnections arising in this paper: \begin{document} $pseudo-planar\ functions \longleftrightarrow\ commutaive\ presemifields \longrightarrow bent\ functions$ \end{document}

Explicit formulas for monomial involutions over finite fields
Francis N. Castro, Carlos Corrada-Bravo, Natalia Pacheco-Tallaj and Ivelisse Rubio
2017, 11(2): 301-306 doi: 10.3934/amc.2017022 +[Abstract](4249) +[HTML](67) +[PDF](260.5KB)

Permutations of finite fields have important applications in cryptography and coding theory. Involutions are permutations that are its own inverse and are of particular interest because the implementation used for coding can also be used for decoding. We present explicit formulas for all the involutions of \begin{document} ${\mathbb{ F\!}}_q$ \end{document} that are given by monomials and for their fixed points.

Reversible DNA codes over $F_{16}+uF_{16}+vF_{16}+uvF_{16}$
Fatmanur Gursoy, Elif Segah Oztas and Irfan Siap
2017, 11(2): 307-312 doi: 10.3934/amc.2017023 +[Abstract](3792) +[HTML](60) +[PDF](267.2KB)

In this paper we study the structure of specific linear codes called DNA codes. The first attempts on studying such codes have been proposed over four element rings which are naturally matched with DNA four letters. Later, double (pair) DNA strings or more general \begin{document} $k$ \end{document}-DNA strings called \begin{document} $k$ \end{document}-mers have been matched with some special rings and codes over such rings with specific properties are studied. However, these matchings in general are not straightforward and because of the fact that the reverse of the codewords (\begin{document} $k$ \end{document}-mers) need to exist in the code, the matching problem is difficult and it is referred to as the reversibility problem. Here, \begin{document} $8$ \end{document}-mers (DNA 8-bases) are matched with the ring elements of \begin{document} $R_{16}=F_{16}+uF_{16}+vF_{16}+uvF_{16}.$ \end{document} Furthermore, cyclic codes over the ring \begin{document} $R_{16}$ \end{document} where the multiplication is taken to be noncommutative with respect to an automorphism \begin{document} $\theta$ \end{document} are studied. The preference on the skewness is shown to be very useful and practical especially since this serves as a direct solution to the reversibility problem compared to the commutative approaches.

Arrays composed from the extended rational cycle
Domingo Gomez-Perez, Ana-Isabel Gomez and Andrew Tirkel
2017, 11(2): 313-327 doi: 10.3934/amc.2017024 +[Abstract](4172) +[HTML](68) +[PDF](732.2KB)

We present a 3D array construction with application to video watermarking. This new construction uses two main ingredients: an extended rational cycle (ERC) as a shift sequence and a Legendre array as a base. This produces a family of 3D arrays with good auto and cross-correlation. We calculate exactly the values of the auto correlation and the cross-correlation function and their frequency. We present a unified method of obtaining multivariate recursion polynomials and their footprints for all finite multidimensional arrays. Also, we describe new results for arbitrary arrays and enunciate a result for arrays constructed using the method of composition. We also show that the size of the footprint is invariant under dimensional transformations based on the Chinese Remainder Theorem.

On the covering radius of some binary cyclic codes
Rafael Arce-Nazario, Francis N. Castro and Jose Ortiz-Ubarri
2017, 11(2): 329-338 doi: 10.3934/amc.2017025 +[Abstract](4542) +[HTML](64) +[PDF](354.8KB)

We compute the covering radius of some families of binary cyclic codes. In particular, we compute the covering radius of cyclic codes with two zeros and minimum distance greater than 3. We also compute the covering radius of some binary primitive BCH codes over \begin{document}$\mathbb{F}_{2^f}$\end{document}, where \begin{document}$f=7, 8$\end{document}.

On constructions of bent, semi-bent and five valued spectrum functions from old bent functions
Sihem Mesnager and Fengrong Zhang
2017, 11(2): 339-345 doi: 10.3934/amc.2017026 +[Abstract](4005) +[HTML](82) +[PDF](285.3KB)

The paper presents methods for designing functions having many applications in particular to construct linear codes with few weights. The former codes have several applications in secret sharing, authentication codes, association schemes and strongly regular graphs. We firstly provide new secondary constructions of bent functions generalizing the well-known Rothaus' constructions as well as their dual functions. From our generalization, we show that we are able to compute the dual function of a bent function built from Rothaus' construction. Next we present a result leading to a new method for constructing semi-bent functions and few Walsh transform values functions built from bent functions.

On construction of bent functions involving symmetric functions and their duals
Sihem Mesnager, Fengrong Zhang and Yong Zhou
2017, 11(2): 347-352 doi: 10.3934/amc.2017027 +[Abstract](4109) +[HTML](67) +[PDF](273.6KB)

In this paper, we firstly compute the dual functions of elementary symmetric bent functions. Next, we derive a new secondary construction of bent functions (given with their dual functions) involving symmetric bent functions, leading to a generalization of the well-know Rothaus' construction.

On complementary dual additive cyclic codes
Cem Güneri, Ferruh Özbudak and Funda ÖzdemIr
2017, 11(2): 353-357 doi: 10.3934/amc.2017028 +[Abstract](4281) +[HTML](52) +[PDF](265.4KB)

A code is said to be complementary dual if it meets its dual trivially. We give a sufficient condition for a special class of additive cyclic codes to be complementary dual.

Minimum dimensional Hamming embeddings
Rafael G. L. D'Oliveira and Marcelo Firer
2017, 11(2): 359-366 doi: 10.3934/amc.2017029 +[Abstract](3672) +[HTML](63) +[PDF](370.8KB)

We consider two metrics decoding equivalent if they impose the same minimum distance decoding for every code. It is known that, up to this equivalence, every metric is isometrically embeddable into the Hamming cube.

We present an algorithm which for any translation invariant metric gives an upper bound on the minimum dimension of such an embedding. We also give lower and upper bounds for this embedding dimension over the set of all such metrics.

A multi-dimensional block-circulant perfect array construction
Samuel T. Blake and Andrew Z. Tirkel
2017, 11(2): 367-371 doi: 10.3934/amc.2017030 +[Abstract](3218) +[HTML](59) +[PDF](320.1KB)

We present an N-dimensional generalisation of the two-dimensional block-circulant perfect array construction by Blake et al. As in Blake et al, the families of N-dimensional arrays possess pairwise good zero correlation zone (ZCZ) cross-correlation. Both constructions use a perfect autocorrelation sequence with the array orthogonality property (AOP).

Fast algebraic immunity of Boolean functions
Sihem Mesnager and Gérard Cohen
2017, 11(2): 373-377 doi: 10.3934/amc.2017031 +[Abstract](3785) +[HTML](65) +[PDF](276.3KB)

Since 1970, Boolean functions have been the focus of a lot of attention in cryptography. An important topic in symmetric ciphers concerns the cryptographic properties of Boolean functions and constructions of Boolean functions with good cryptographic properties, that is, good resistance to known attacks. An important progress in cryptanalysis areas made in 2003 was the introduction by Courtois and Meier of algebraic attacks and fast algebraic attacks which are very powerful analysis concepts and can be applied to almost all cryptographic algorithms. To study the resistance against algebraic attacks, the notion of algebraic immunity has been introduced. In this paper, we use a parameter introduced by Liu and al., called fast algebraic immunity, as a tool to measure the resistance of a cryptosystem (involving Boolean functions) to fast algebraic attacks. We prove an upper bound on the fast algebraic immunity. Using our upper bound, we establish the weakness of trace inverse functions against fast algebraic attacks confirming a recent result of Feng and Gong.

On parameters of subfield subcodes of extended norm-trace codes
Heeralal Janwa and Fernando L. Piñero
2017, 11(2): 379-388 doi: 10.3934/amc.2017032 +[Abstract](3180) +[HTML](61) +[PDF](330.8KB)

In this article we describe how to find the parameters of subfield subcodes of extended Norm-Trace codes (ENT codes). With a Gröbner basis of the ideal of the \begin{document}$\mathbb{F}_{q^r}$\end{document} rational points of the extended Norm-Trace curve one can determine the dimension of the subfield subcodes or the dimension of the trace code. We also find a BCH-like bound from the minimum distance of the original code. The ENT codes we study here are a more general class of codes than those given in [1]. We study their subfield subcodes as well. We give an example of ENT subfield subcodes that have optimal parameters. Furthermore, we give examples of binary subfield subcodes of ENT codes of very large length for modern applications (e.g. for flash memories).

Some new results on the conjecture on exceptional APN functions and absolutely irreducible polynomials: The gold case
Moises Delgado and Heeralal Janwa
2017, 11(2): 389-396 doi: 10.3934/amc.2017033 +[Abstract](3839) +[HTML](62) +[PDF](332.5KB)

An almost perfect nonlinear (APN) function \begin{document}$f:\mathbb{F}_{2^n}\rightarrow\mathbb{F}_{2^n}$\end{document} (necessarily polynomial) is called exceptional APN if it is APN on infinitely many extensions of \begin{document}$\mathbb{F}_{2^n}$\end{document}. Aubry, McGuire and Rodier conjectured that the only exceptional APN functions are the Gold and the Kasami-Welch monomial functions. They established that a polynomial function of odd degree is not exceptional APN provided the degree is not a Gold number \begin{document}$(2^k+1)$\end{document} or a Kasami-Welch number \begin{document}$(2^{2k}-2^k+1)$\end{document}. When the degree of the polynomial function is a Gold number or a Kasami-Welch number, several partial results have been obtained by several authors including us. In this article we address these exceptions. We almost prove the exceptional APN conjecture in the Gold degree case when \begin{document}$\deg{(h(x))}$\end{document} is odd. We also show exactly when the corresponding multivariate polynomial \begin{document}$φ(x, y, z)$\end{document} is absolutely irreducible. Also, there is only one result known when \begin{document}$f(x)=x^{2^{k}+1} + h(x)$\end{document}, and \begin{document}$\deg(h(x))$\end{document} is even. Here, we extend this result as well, thus making progress in this case that seems more difficult.

Cycle structure of iterating Redei functions
Claudio Qureshi, Daniel Panario and Rodrigo Martins
2017, 11(2): 397-407 doi: 10.3934/amc.2017034 +[Abstract](3966) +[HTML](61) +[PDF](373.0KB)

Vasiga and Shallit [17] study tails and cycles in orbits of iterations of quadratic polynomials over prime fields. These results were extended to repeated exponentiation by Chou and Shparlinski [3]. We show, using the quadratic reciprocity law, that it is possible to extend these results to Rédei functions over prime fields.

2020 Impact Factor: 0.935
5 Year Impact Factor: 0.976
2021 CiteScore: 1.8




Email Alert

[Back to Top]